Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 110, NWS Charleston, SC

July 12, 2015Allendale County, Hampton County, South Carolina; Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 12, 2015, 8:23 PM EDT for Allendale County, Hampton County, South Carolina; Screven County, Georgia. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2015, 8:23 PM EDT (00:23 UTC)
Expired
Jul 12, 2015, 9:18 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Screven County, GA, Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 8:45 PM EDTTSTM WND DMG4 S Burtons Ferry Landi, GASEVERAL SMALL TREES AND NUMEROUS LARGE TREE BRANCHES DOWN. ALSO REPORTS DIME SIZED HAIL.
Jul 12, 8:47 PM EDTTSTM WND DMG7 S Burtons Ferry Landi, GATREE DOWN IN 3400 BLOCK PINE GROVE INN RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1099 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WUUS52 KCHS 130023
SVRCHS
GAC251-SCC005-049-130130-
/O.NEW.KCHS.SV.W.0110.150713T0023Z-150713T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
823 PM EDT SUN JUL 12 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
  HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  ALLENDALE COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 930 PM EDT

* AT 823 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURTONS
  FERRY LANDING...OR 12 MILES SOUTHWEST OF ALLENDALE...MOVING SOUTH
  AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SCREVEN...HAMPTON AND ALLENDALE COUNTIES...INCLUDING THE FOLLOWING
  LOCATIONS...GREEN HILL...FARMDALE AND MILBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3301 8156 3302 8136 3270 8128 3268 8163
TIME...MOT...LOC 0023Z 351DEG 12KT 3290 8148 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
4 follow-up statements
879 
WWUS52 KCHS 130035
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
835 PM EDT SUN JUL 12 2015

GAC251-SCC005-049-130130-
/O.CON.KCHS.SV.W.0110.000000T0000Z-150713T0130Z/
SCREVEN GA-HAMPTON SC-ALLENDALE SC-
835 PM EDT SUN JUL 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SCREVEN...HAMPTON AND ALLENDALE COUNTIES...

AT 835 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURTONS FERRY
LANDING...OR 12 MILES NORTHEAST OF SYLVANIA...MOVING SOUTH AT 10 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SCREVEN...HAMPTON AND ALLENDALE COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...GREEN HILL...FARMDALE AND MILBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3301 8156 3302 8136 3270 8128 3268 8163
TIME...MOT...LOC 0035Z 001DEG 10KT 3287 8149 

HAIL...1.50IN
WIND...70MPH
 
$$

JAQ
714 
WWUS52 KCHS 130052
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 PM EDT SUN JUL 12 2015

GAC251-SCC005-049-130130-
/O.CON.KCHS.SV.W.0110.000000T0000Z-150713T0130Z/
SCREVEN GA-HAMPTON SC-ALLENDALE SC-
852 PM EDT SUN JUL 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SCREVEN...HAMPTON AND ALLENDALE COUNTIES...

AT 852 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
BURTONS FERRY LANDING...OR 10 MILES NORTHEAST OF SYLVANIA...MOVING
SOUTH AT 15 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SCREVEN...HAMPTON AND ALLENDALE COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...GREEN HILL...FARMDALE AND MILBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3291 8158 3293 8137 3270 8128 3268 8163
TIME...MOT...LOC 0052Z 351DEG 12KT 3281 8148 

HAIL...1.50IN
WIND...70MPH
 
$$

JAQ
225 
WWUS52 KCHS 130105
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
905 PM EDT SUN JUL 12 2015

GAC251-SCC005-049-130130-
/O.CON.KCHS.SV.W.0110.000000T0000Z-150713T0130Z/
SCREVEN GA-HAMPTON SC-ALLENDALE SC-
905 PM EDT SUN JUL 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SCREVEN...HAMPTON AND ALLENDALE COUNTIES...

AT 904 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF HUNTERS...OR 9 MILES EAST OF SYLVANIA...MOVING SOUTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SCREVEN...HAMPTON AND ALLENDALE COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...GREEN HILL AND FARMDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3287 8155 3288 8138 3270 8130 3268 8163
TIME...MOT...LOC 0104Z 351DEG 12KT 3277 8147 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
299 
WWUS52 KCHS 130118
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
918 PM EDT SUN JUL 12 2015

GAC251-SCC005-049-130128-
/O.CAN.KCHS.SV.W.0110.000000T0000Z-150713T0130Z/
SCREVEN GA-HAMPTON SC-ALLENDALE SC-
918 PM EDT SUN JUL 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN...HAMPTON AND
ALLENDALE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3287 8155 3288 8138 3270 8130 3268 8163
TIME...MOT...LOC 0117Z 351DEG 12KT 3272 8146 

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 8:07 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 12, 8:07 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
807 PM EDT SUN JUL 12 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL DISSIPATE NORTH OF THE AREA TONIGHT. AN
INLAND TROUGH OF LOW PRESSURE WILL DEVELOP ON MONDAY AND TUESDAY
BEFORE ANOTHER WEAK COLD FRONT MOVES INTO THE AREA ON WEDNESDAY.
THIS FRONT WILL STALL OVER AREA THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
EARLY THIS EVENING...THE SEA BREEZE BOUNDARY IS SHOWING UP NICELY
ON RADAR IMAGERY...AS IT CONTINUES TO ADVANCE WESTWARD ACROSS THE
AREA TOWARD THE SC MIDLANDS AND CENTRAL SAVANNAH RIVER AREA.
MEANWHILE...CONVECTION REMAINS VERY ISOLATED IN COVERAGE AT
BEST...WITH A SMALL POTENTIAL FOR NEW CELLS TO DEVELOP ALONG/AHEAD
OF THE SEABREEZE...MAINLY ACROSS SOUTHEAST GEORGIA THROUGH MID-
EVENING.

TONIGHT...CLIMATOLOGY WOULD TYPICALLY FAVOR ALL CONVECTION
DISSIPATING WITH THE LOSS OF DAYTIME HEATING...HOWEVER AN UPSTREAM
SHORT WAVE COULD PROVIDE JUST ENOUGH FORCING TO PRODUCE ISOLATED
SHOWERS AND THUNDERSTORMS OVERNIGHT...PRIMARILY ACROSS SOUTHEAST
SOUTH CAROLINA. AS A RESULT...HAVE MAINTAINED A 20 PERCENT CHANCE
OF SHOWERS AND THUNDERSTORMS IN THAT AREA LATER TONIGHT. LOW TEMPERATURES
A LITTLE COOLER THAN PAST SEVERAL NIGHTS...IN THE LOWER TO MID
70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...MAIN SURFACE FEATURE OF INTEREST WILL BE A MORE ROBUST
INLAND TROF AT THE SURFACE...DEVELOPING DUE TO A COMBINATION OF
SLIGHTLY FALLING HEIGHTS ALOFT AND STRONG DAYTIME HEATING. SURFACE
CONVERGENCE SHOULD BE A LITTLE STRONGER TOMORROW DUE TO THE
TROF...ALONG WITH THE USUAL INLAND PENETRATION OF THE SEA
BREEZE...TO PRODUCE A FEW MORE SHOWERS AND THUNDERSTORMS. THERE WILL
BE PLENTY OF INSTABILITY BY AFTERNOON WITH MLCAPES ABOVE 2000...BUT
THE MAIN SYNOPTIC SUPPORT SHOULD REMAIN NORTH OF THE AREA DURING THE
DAY...SO I STILL DO NOT EXPECT WIDESPREAD COVERAGE. BECAUSE OF THE
INCREASE IN INSTABILITY...WE COULD SEE AN ISOLATED SEVERE
THUNDERSTORM OR TWO...MAINLY PRODUCING WET MICROBURSTS.

OUTSIDE OF ANY CONVECTION...IT WILL CONTINUE TO BE VERY WARM WITH
HEAT INDICES REACHING 104-107 AS A RULE DURING THE AFTERNOON.

MONDAY NIGHT... THE FIRST IN A SERIES OF SHORT WAVES WILL MOVE INTO
THE AREA AS THE MEAN TROF DIGS INTO THE EASTERN U.S. WHILE THE
ATMOSPHERE WILL STABILIZE QUITE A BIT BY LATE EVENING...THE ADDED
FORCING SUGGESTS THERE IS STILL A SMALL CHANCE OF THUNDERSTORMS INTO
THE OVERNIGHT HOURS...SO I KEPT A SMALL CHANCE OF POPS GOING LATE.

TUESDAY...THERE ARE...UNFORTUNATELY...SOME SIGNIFICANT DIFFERENCES
IN THE SENSIBLE WEATHER BETWEEN THE MODELS TUESDAY. A LOT OF THIS
OWES TO THE MODELS DIFFICULTY IN HANDLING SUMMERTIME NORTHWESTERLY
FLOW WAVES. THESE ARE TRADITIONAL WEAK SPOTS FOR OUR MODELS...AND
THIS WEEK LOOKS NO DIFFERENT. THE PROBLEM IS THAT THE TIMING AND
MODE OF CONVECTION ON A GIVEN DAY CAN BE GREATLY MODULATED BY
CONVECTION ON THE PREVIOUS DAY AS CONVECTIVELY INDUCED DIABATIC
HEATING CAUSING MASS FIELD CHANGES ALOFT...WHICH IN TURN CAUSES
CHANGES TO THE IRROTATIONAL FLOW...CHANGING THE SHAPE AND LOCATION
OF UPPER LEVEL JET MAXES...AND ON AND ON. THEREFORE...CONFIDENCE IS
NOT GREAT IN TIMING OF CONVECTION ON TUESDAY. HOWEVER...IF THINGS DO
COME TOGETHER CORRECTLY...WE COULD BE LOOKING AT ANOTHER ROUND OF
SEVERE WEATHER FOR THE CWA LATER TUESDAY INTO TUESDAY EVENING.

CLOUD COVER IS ALSO UNCERTAIN FOR THE REASONS MENTIONED
ABOVE...WHICH WILL HAVE A SIGNIFICANT EFFECT ON THE AFTERNOON TEMPS.
A MORE CLOUD FREE SOLUTION AS THE GFS SUGGESTS WOULD PUT US INTO THE
MID TO UPPER 90S AWAY FROM THE IMMEDIATE COAST. A NAM LIKE SOLUTION
WITH LOTS OF CLOUD COVER WOULD KEEP TEMPS 5 DEGREES COOLER. FOR
NOW...DUE TO THE UNCERTAINTY...I HAVE GONE CLOSER TO A MIDDLE OF THE
ROAD ECMWF-LIKE SOLUTION.

WEDNESDAY...ANOTHER TRICKY CONVECTIVE FORECAST IS IN STORE. THE
STRONG SHORT WAVE EFFECTING THE AREA LATE TUESDAY AND TUESDAY NIGHT
SHOULD HAVE MOVED THROUGH BY THEN...BUT GENERAL TROFFING WILL REMAIN
IN PLACE...AND HIGH DEW POINTS IN THE BOUNDARY LAYER ALONG WITH
TEMPS IN THE 90S WILL CONTRIBUTE TO SIGNIFICANT INSTABILITY ONCE
AGAIN. WHILE IT LOOKS LIKE THERE WONT BE AN ORGANIZED AREA OF
CONVECTION NECESSARILY...CONDITIONS WILL STILL BE FAVORABLE FOR SOME
ISOLATED SEVERE THUNDERSTORMS. TEMPS WILL BE A BIT COOLER...BUT WITH
DEW POINTS HIGHER HEAT INDICES OVER 100 ARE STILL EXPECTED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
CHANCES OF SHOWERS AND THUNDERSTORMS WILL PERSIST INTO MID WEEK AS A
STALLED FRONT LINGERS OVER OR NEAR THE AREA. A TROUGH OF LOW
PRESSURE WILL THEN REDEVELOP INLAND LATE WEEK...BUT SHOWER AND
THUNDERSTORM COVERAGE SHOULD BE SLIGHTLY MORE LIMITED AS THE PATTERN
BECOMES MORE ZONAL ALOFT...WITH A FLATTENED RIDGE OF HIGH PRESSURE
EXPANDING FROM THE CENTRAL UNITED STATES TO THE SOUTHEAST STATES.
WARM/HOT CONDITIONS LOOK FAVORABLE NEXT WEEKEND UNDER THE MID LVL
RIDGE. OVERALL HIGH TEMPS SHOULD RANGE IN THE LOW TO MID 90S THROUGH
LATE WEEK...THEN RANGE IN THE MID TO UPPER 90S NEXT WEEKEND.
OVERNIGHT LOWS WILL RANGE BETWEEN THE MID TO UPPER 70S.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS AND KSAV THROUGH
00Z TUESDAY. ISOLATED CONVECTION COULD DEVELOP OVERNIGHT AND
MAINLY AFFECT PORTIONS OF SOUTHEAST SOUTH CAROLINA AS AN UPPER
LEVEL DISTURBANCE PASSES...WITH SCATTERED CONVECTION THEN
EXPECTED ACROSS THE AREA MONDAY AFTERNOON WITH A STRENGTHENING
INLAND TROUGH AND THE SEA BREEZE. IF ANY THUNDERSTORMS DO AFFECT
THE TERMINALS THAN TEMPORARY FLIGHT RESTRICTIONS ALONG WITH
GUSTY/ERRATIC WINDS WOULD CERTAINLY BE POSSIBLE...HOWEVER GIVEN
UNCERTAINTY IN TIMING AND COVERAGE HAVE LEFT MENTION OF
THUNDERSTORMS OUT OF THE FORECAST FOR NOW.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL.
BRIEF FLIGHT RESTRICTIONS WILL BE POSSIBLE WITH SHOWERS AND/OR
THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING
HOURS...ESPECIALLY TUESDAY AND WEDNESDAY.

&&

.MARINE...
NO HIGHLIGHTS EXPECTED THROUGH TONIGHT. THE STALLED FRONT
CURRENTLY ACROSS THE MIDDLE OF THE REGION IS EXPECTED TO DISSIPATE
LATER TONIGHT AS SOUTHWEST FLOW RETURNS. WINDS WILL LIKELY SURGE
UP TO AROUND 15 KNOTS OVER THE NORTHERN COASTAL WATERS FOR THE
FIRST HALF OF THE NIGHT AS A UPPER LEVEL DISTURBANCE MOVES INTO
THE MID ATLANTIC. THIS DISTURBANCE MAY SPARK ISOLATED TO SCATTERED
THUNDERSTORMS OVER AT LEAST THE NORTHERN HALF OF THE WATERS LATER
TONIGHT.

SOUTHWESTERLY FLOW BETWEEN HIGH PRESSURE OVER THE ATLANTIC
AND AND INLAND LOW PRESSURE TROF WILL DOMINATE THROUGH TUESDAY
NIGHT...BEFORE VEERING SLIGHT MORE WESTWARD FOR THE SECOND HALF OF
THE WEEK. THE SEA BREEZE CIRCULATION SHOULD BACK WINDS ONSHORE
MONDAY AFTERNOON AND EVENING...THEN AGAIN LATE TUESDAY AND
WEDNESDAY...ALTHOUGH THE GRADIENT WILL BE STRONG ENOUGH TO KEEP A
SOUTHERLY DIRECTION TO ANY ONSHORE FLOW. AS THE GRADIENT TIGHTENS IN
RESPONSE TO DEVELOPING LOW PRESSURE OVER THE MID ATLANTIC BY MID
WEEK...WINDS MAY APPROACH SCA CRITERIA IN THE CHARLESTON COUNTY
WATERS AS WELL AS THE OFFSHORE GEORGIA WATERS. SEAS WILL ALSO BE
BUILDING...ALTHOUGH I HAVE KEPT THEM BELOW 6 FEET WITH THIS PACKAGE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JAQ
SHORT TERM...FWA
LONG TERM...DPB
AVIATION...JAQ
MARINE...RFM/FWA
Hazardous weather outlook, Jul 12, 4:29 AM EDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
429 AM EDT SUN JUL 12 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-130830-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
429 AM EDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP
AHEAD OF AN APPROACHING COLD FRONT TUESDAY AFTERNOON INTO WEDNESDAY.
SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS BEING
THE PRIMARY CONCERN. THE THREAT OF SEVERE WEATHER SHOULD BE GREATEST
TUESDAY EVENING AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 12, 3:43 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT SUN JUL 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     3 W JAMESTOWN           33.28N  79.75W
07/11/2015                   BERKELEY           SC   TRAINED SPOTTER

            PUBLIC SUBMITTED PHOTOS OF 3 MEDIUM SIZE TREE
            LIMBS...APPROX 4-5 INCHES IN DIAMETER...DOWN IN 3700
            BLOCK N HWY 17A. TRAMPOLINE ALSO BLOWN APPROX 1/4 MILE
            BY WIND

&&

EVENT NUMBER CHS1500667

CB
Local storm report, Jul 12, 4:17 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT SUN JUL 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     4 ENE MIDWAY            31.82N  81.37W
07/11/2015                   LIBERTY            GA   BROADCAST MEDIA

            3 LARGE TREES DOWN ON HOUSE AND SHED IN 600 BLOCK W 1ST
            ST IN MIDWAY

&&

EVENT NUMBER CHS1500668

CB
Special weather statement, Jul 12, 7:56 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT SUN JUL 12 2015

GAZ088-SCZ040-130030-
SCREVEN GA-ALLENDALE SC-
756 PM EDT SUN JUL 12 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES UNTIL 830 PM EDT...

AT 756 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURTONS FERRY LANDING...OR 7 MILES WEST OF ALLENDALE...MOVING SOUTH
AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURTONS FERRY LANDING AND BARTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3291 8125 3289 8128 3284 8126 3282 8129
      3275 8149 3305 8153 3308 8141
TIME...MOT...LOC 2356Z 337DEG 13KT 3299 8144

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:19 PM EDTSpecial Weather StatementCHSHampton26 min
Jul 13, 1:46 PM EDTSpecial Weather StatementCHSCharleston29 min
Jul 13, 1:54 PM EDTSpecial Marine WarningCHS2 hr
Jul 13, 2:22 PM EDTSpecial Weather StatementCHSCharleston23 min
Jul 13, 6:28 PM EDTSpecial Weather StatementCHSBerkeley32 min
Jul 13, 6:50 PM EDTSevere Thunderstorm WarningCHSBerkeley55 min
Jul 12, 9:35 PM EDTSpecial Weather StatementCHSScreven25 min
Jul 13, 12:34 PM EDTSpecial Weather StatementCHSBryan, Liberty56 min
Jul 13, 12:39 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.